New Mexico, 2006

Flash Flood in New Mexico, August 2, 2006

August 2, 2006 · NWS ABQ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 2, 2:00 PM MST, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 2, 2:00 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED AUG 2 2006

.DISCUSSION...A LITTLE BREAK ACROSS MOST OF THE W HALF OF NM WITH
REGARDS TO SHRA AND TSRA ACTIVITY DUE TO MASSIVE DRYING ABOVE
ABOUT 600 MB. BIG STORMS THOUGH JUST BEHIND A WEAK COLD FRONT FROM
E CENTRAL NM TO THE CLINES CORNERS/VEGAS AREA. LOOKS LIKE WESTERN
DRYING TO BE RATHER SHORT LIVED AS THE MODEL CONSENSUS IS STILL TO
BUILD IN A SE TO S FLOW BRINGING THE DEEPER MOISTURE PLUME BACK TO
THE W AND N THU AND THU NIGHT. EVENTUALLY BY LATER FRI OR SAT THE
THE EASTERLY COMPONENT OF THE MID AND UPPER FLOW WILL BE ENOUGH TO
SHIFT THE HEART OF THE PLUME WESTWARD...DRYING E AND CENTRAL
SECTIONS OF THE STATE AT LEAST SOMEWHAT. THEREAFTER IT WILL BE
DISTURBANCES IN THE GENERALLY SE TO NW FLOW THAT WILL CAUSE THE
EASTERN BOUNDARY OF THE PLUME TO WIGGLE E TO W FROM TIME TO TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  91  65  80 /  20  20  30  40
GALLUP..........................  54  84  61  75 /  10  30  50  50
GRANTS..........................  55  83  59  75 /  20  30  50  50
GLENWOOD........................  59  85  64  79 /  30  40  50  50
CHAMA...........................  49  77  50  73 /  30  50  30  50
LOS ALAMOS......................  53  77  53  76 /  20  40  50  40
RED RIVER.......................  43  68  43  70 /  50  50  50  50
TAOS............................  52  79  52  79 /  30  40  40  40
SANTA FE........................  55  78  55  79 /  20  40  50  50
SANTA FE AIRPORT................  59  79  59  78 /  20  40  50  40
ESPANOLA........................  59  82  57  84 /  20  40  40  40
ALBUQUERQUE HEIGHTS.............  67  83  65  82 /  20  40  50  40
ALBUQUERQUE VALLEY..............  66  84  63  86 /  20  40  50  40
ALBUQUERQUE FOOTHILLS...........  61  83  59  84 /  20  40  50  40
ALBUQUERQUE WEST MESA...........  63  86  61  87 /  20  40  50  40
SOCORRO.........................  63  85  63  84 /  20  40  50  40
SANDIA PARK/CEDAR CREST.........  50  76  48  75 /  20  40  50  40
MORIARTY/ESTANCIA...............  56  79  55  81 /  20  50  50  40
CARRIZOZO.......................  61  88  60  84 /  20  40  50  40
RUIDOSO.........................  55  75  57  75 /  20  50  50  40
RATON...........................  55  75  54  80 /  40  40  40  30
LAS VEGAS.......................  54  73  53  77 /  30  50  50  40
ROY.............................  62  76  61  81 /  50  50  40  30
CLAYTON.........................  61  78  61  86 /  50  40  30  30
SANTA ROSA......................  61  84  60  87 /  30  50  40  30
TUCUMCARI.......................  64  85  65  91 /  40  40  40  20
FORT SUMNER.....................  67  86  65  91 /  30  40  30  20
CLOVIS..........................  65  87  65  91 /  30  30  30  20
PORTALES........................  68  88  66  92 /  20  30  30  20
ROSWELL.........................  68  87  68  92 /  20  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Aug 2, 4:36 AM MST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT WED AUG 2 2006

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
536 AM MDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY RAINS MAY RESULT IN LOCALIZED FLOODING ANYWHERE IN
THE FORECAST AREA THURSDAY AND FRIDAY. THE POTENTIAL FOR HEAVY
RAINS WILL FAVOR CENTRAL AND WESTERN AREAS SATURDAY...SUNDAY AND WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The radar

The Cannon AFB radar (KFDX), 110 km away, was scanning. The volume nearest the first event began at 23:39 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Guadalupe

When
August 2, 4:40 PM MST to 6:20 PM MST
Where
Guadalupe County, 5 mi SE of Santa Rosa
Reported by
LAW ENFORCEMENT
Coordinates
34.863, -104.791 (the zone’s center; the record gives no point)

Highway 91 between Santa Rosa and Puerto de Luna was closed during heavy rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530057.